MAUDE Adverse Event Report: ANGIOMED GMBH & CO. MEDIZINTECHNIK KG LIFESTENT XL VASCULAR AND BILIARY STENT SYSTEM

ANGIOMED GMBH & CO. MEDIZINTECHNIK KG LIFESTENT XL VASCULAR AND BILIARY STENT SYSTEM
Catalog Number EX061503CS
Medical Device Problem Codes Material Torqued (2980); Material Twisted/Bent (2981)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/07/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device history records are being reviewed.The event is currently under investigation.
 
Event or Problem Description
It was reported that the stent appeared to be twisted after deployment in a pre-dilated lesion of the right sfa.As reported, there were no issues during the placement of the stent and the stent delivery system was in a straight section during deployment.An additional stent was placed to realign the twisted stent and complete the procedure.There was no reported patient injury.
 
Additional Manufacturer Narrative
The lot history records have been reviewed with special attention to the manufacturing and inspection of this product and the product was found to have met all specifications prior to shipment.No sample was returned.On the basis of the images provided, the reported stent twisting could be confirmed as the stent shows an hourglass shaped section.Potential contributing factors to the reported event have been evaluated.Previous investigations of similar complaints have been reviewed.A twisting of this kind of stent may be caused by interactions of various use-related and anatomical factors with the given stent design.Also various physical forces including individual patient factors may contribute to the twisting of a stent in this region.A not performed pre-dilation may be another potential contributing factor.In this case, the lesion had been pre-dilated and the stent was placed in a straight section of lumen.As reported, the delivery system was not twisted during stent deployment.On the basis of the information available and the evaluation of the images provided, a definite root cause for the reported event could not be determined.The ifu supplied with this dev ice sufficiently describes the correct deployment of the stent.Also the ifu states that pre-dilation of the lesion should be performed by using standard techniques and post stent expansion with a pta catheter is recommended.
 
Event or Problem Description

Brand Name
LIFESTENT XL VASCULAR AND BILIARY STENT SYSTEM
Common Device Name
VASCULAR AND BILIARY STENT
Manufacturer (Section D)
ANGIOMED GMBH & CO. MEDIZINTECHNIK KG
wachhausstrasse 6
karlsruhe 76227
GM  76227
MDR Report Key6345692
Report Number9681442-2017-00058
Device Sequence Number1576828
Product Code NIP
UDI-Device Identifier04049519001296
UDI-Public(01)04049519001296(17)180812(10)ANAV1727
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P070014
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/05/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/12/2018
Device Catalogue NumberEX061503CS
Device Lot NumberANAV1727
Was Device Available for Evaluation? No
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 02/07/2017
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date02/21/2017
Supplement Report FDA Received Date04/05/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age77 YR
Patient Weight97